CETERIX ORTHOPAEDICS, INC NOVOSTITCH PRO MENISCAL RPR SYS 0; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Back to Search Results |
| Model Number |
CTX-A004 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/22/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Event or Problem Description
It was reported that, during the lm longitudinal tear suture procedure, the novostitch axis for moving the upper jaw broke inside the patient body, so the jaw could not be manipulated.A metal piece of the device fell inside the patient but it was removed.Surgery was resumed, without any surgical delay, with a competitor device of striker.No further complications were reported.
Additional Manufacturer Narrative
Internal complaint reference (b)(4).The reported device was received for evaluation.A visual inspection of the returned device found the linkage to the upper jaw is broken.Cartridge was returned with the device absent of any suture in the suture pod.A functional evaluation revealed pass stitch and lower jaw function properly.The upper jaw lever does not actuate due to broken linkage.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.This case reports, the breakage of the axis which controls the upper jaw of the device.The metal piece reportedly fell inside the patient and was retrieved.The provided photo was reviewed and confirms the device breakage of the metal piece.No relevant supporting clinical information has been provided to assist with a clinical investigation.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time.The patient's current condition is unknown and the patient impact beyond the reported events could not be determined based on the limited information provided.There was a relationship found between the device and the reported event.The complaint was confirmed and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device tip, attempted correction of a damaged device, or an inadvertent impact event.No containment or corrective actions are recommended at this time.